MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGU373715
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Not Applicable (3189); No Code Available (3191)
Date of Event 04/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).According to the gore® tag® thoracic branch endoprostheses instructions for use (ifu), complications associated with the use of the gore® tag® thoracic endoprosthesis may include but are not limited to endoleaks.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2018, the patient underwent endovascular treatment of a descending thoracic aortic dissection, distal to the left common carotid artery ostium and proximal to the left subclavian artery, with two gore® tag® thoracic branch endoprostheses (tac123720c/17586918 and tsb121506c/16287330) and two conformable gore® tag® thoracic endoprostheses (tgu343410/17951220-most adjacent to aortic component and tgu373715/17977144-distal extension).According to the report, the total treatment length was 14 cm with the left subclavian artery the intended branch vessel to be treated.The patient tolerated the procedure.It was reported that post implant images revealed a type ii endoleak, with no aneurysm growth and no reintervention.(captured event # (b)(4)).The database has been updated.The date the type ii endoleak was discovered by images was (b)(6) 2018.On (b)(6) 2018, a ct scan revealed an additional indeterminant endoleak.The type ii endoleak was also still present.On (b)(6) 2019 ct images revealed the following: coils have been implanted in the false lumen at the distal end of ctag 1, ctag 2, and extends distal to the right renal artery.There is ct spray artifact that limits aortic visualization,observations.The type ii endoleak was reportedly originating from intercostal arteries.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2018, the patient underwent endovascular treatment of a descending thoracic aortic dissection, distal to the left common carotid artery ostium and proximal to the left subclavian artery, with two gore® tag® thoracic branch endoprostheses (tac123720c/17586918 and tsb121506c/16287330) and two conformable gore® tag® thoracic endoprostheses (tgu343410/17951220-most adjacent to aortic component and tgu373715/17977144-distal extension).According to the report, the total treatment length was 14 cm with the left subclavian artery the intended branch vessel to be treated.The patient tolerated the procedure.During this procedure, embolization coils were implanted at the distal ends of the ctag devices to occlude the false lumen.The coils extend distal to the right renal artery.The maximum aortic diameter within the treated segment was 61.6mm.It was reported that post implant images revealed a type ii endoleak, with no aneurysm growth and no reintervention.The database has been updated.The date the type ii endoleak was discovered by images was (b)(6) 2018.On (b)(6) 2018 a ct scan showed the maximum aortic diameter within the treated segment was 61.8mm on (b)(6) 2018, a ct scan revealed an additional indeterminate endoleak.The type ii endoleak was also still present.The maximum aortic diameter within the treated segment was 56mm.On (b)(6) 2019 ct images revealed the following: coils have been implanted in the false lumen at the distal end of ctag 1, ctag 2, and extends distal to the right renal artery.There is ct spray artifact that limits aortic visualization observations.The type ii endoleak was reportedly originating from intercostal arteries.The maximum aortic diameter within the treated segment was 53.5mm.
 
Additional Manufacturer Narrative
B.5.Updated.H.1.Medwatch # 2017233-2019-00503 was sent in error.Additional received information determined that this event is not reportable to the fda and therefore the medwatch is being retracted.H.6.Patient code 1 updated.H.6.Device code 1 updated.H.6.Conclusion code 1 updated.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8762749
Report Number2017233-2019-00503
Device Sequence Number11393848
Product Code MIH
UDI-Device Identifier00733132618187
UDI-Public00733132618187
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/18/2021
Device Catalogue NumberTGU373715
Device Lot Number17977144
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/04/2019
Supplement Report FDA Received Date08/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H.10./11.
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age62 YR
Patient Weight72